|Can I re-start taking Complera after having stopped?
Jul 21, 2013
I began taking Complera in January of this year and had to stop in order to treat an H Pylori infection. The infection hasn't cleared, so I will be starting a second and different round of antibiotics plus a proton pump inhibitor. I will need to continue taking a proton pump inhibitor in addition to something called Carafate for a while, but not sure for how long.
CD4 was 1171 and VL was 80,000 at the time i began taking Complera. Don't remember what CD4 was when I stopped but VL was undetectable.
Given that Complera is to be started by individuals whom have never started treatment and whose viral loads were > 100,000,
1) would this disqualify me from resuming treatment?
2) Would I need to have another geno/phenotype lab test done?
3) Should i consider taking Atripla instead even though the prerequisite conditions are the same as Complera (listed above)?
Is there anything else I should be aware or concerned of?
Thank you in advance for your time and help.
| Response from Dr. Young
Hello and thanks for posting.
1) A treatment interruption doesn't disqualify you at all for resuming your previous treatment.
3) While you could switch to Atripla, the reason to do so would have nothing to do with the concerns that you've raised. If you previously tolerated Complera, you could simply restart (with appropriate monitoring of adherence and viral load response).
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Seroconverting After Blowjob From A Prostitute
- Black Spots After Getting A Tattoo Worried I Have HIV
- Itchy Skin After Mutual Masturbation Sign Of HIV AIDS
- Itchy Vagina After Blowjob Sign Of HIV AIDS
- Jock Itch After Sex With Hooker Condom Broke Sign Of HIV AIDS
- Pain In Balls After Swallowing Cum Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.